Alert archive / Ohio / Flash Flood Warnings in 2011
Flash Flood Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 13, 2011, 12:31 AM EDT for Fairfield County, Hocking County, Pickaway County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 12:31 AM EDT (04:31 UTC)
- Expired
- May 13, 2011, 3:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 1:05 AM EDT | FLOOD | 3 Ene Whisler, OH | HIGH WATER REPORTED ON STATE ROUTE 56. |
| May 13, 1:12 AM EDT | FLASH FLOOD | 4 Se Buena Vista, OH | SIX INCHES FLOWING WATER ST RTE 180 AND ST RTE 374 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
785
WGUS51 KILN 130431
FFWILN
OHC045-073-129-130730-
/O.NEW.KILN.FF.W.0024.110513T0431Z-110513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1231 AM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
WESTERN HOCKING COUNTY IN CENTRAL OHIO...
SOUTHEASTERN PICKAWAY COUNTY IN CENTRAL OHIO...
* UNTIL 330 AM EDT.
* AT 1218 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED THAT 2 TO 3
INCHES OF RAIN HAVE FALLEN ACROSS THE WARNING AREA SINCE 1030 PM
EDT.
* HEAVY RAIN WILL CONTINUE TO FALL ACROSS THE WARNED AREA AS ANOTHER
ROUND OF THUNDERSTORMS MOVES SLOWLY NORTHEAST. ANOTHER 1 TO 2 INCHES
OF RAIN WILL BE POSSIBLE THROUGH 330 AM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SUGAR
GROVE...LAURELVILLE...WHISLER...TARLTON...SOUTH PERRY...HAYNES
AND HOCKING HILLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
FLOOD DANGERS ARE HARDER TO RECOGNIZE AT NIGHT. BE ESPECIALLY
CAUTIOUS.
&&
LAT...LON 3942 8260 3942 8274 3947 8274 3947 8282
3948 8283 3958 8286 3962 8253 3944 8251
$$3 follow-up statements
121
WGUS71 KILN 130521
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EDT FRI MAY 13 2011
OHC045-073-129-130730-
/O.CON.KILN.FF.W.0024.000000T0000Z-110513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
121 AM EDT FRI MAY 13 2011
...FLASH FLOOD WARNING CONTINUES FOR SOUTHEASTERN PICKAWAY...WESTERN
HOCKING AND SOUTHWESTERN FAIRFIELD COUNTIES UNTIL 330 AM EDT...
AT 112 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING NEAR THE
INTERSECTION OF STATE ROUTE 180 AND STATE ROUTE 374 IN HOCKING
COUNTY.
RADAR CONTINUES TO INDICATE SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN ACROSS THE WARNING AREA. ANOTHER INCH OF RAIN WILL BE POSSIBLE
THROUGH 330 AM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL
CONTINUE TO RESULT IN FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAURELVILLE...TARLTON...WHISLER...AND THE HOCKING STATE
FOREST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
FLOOD DANGERS ARE HARDER TO RECOGNIZE AT NIGHT. BE ESPECIALLY
CAUTIOUS.
&&
LAT...LON 3942 8260 3942 8274 3947 8274 3947 8282
3948 8283 3958 8286 3962 8253 3944 8251
$$641
WGUS71 KILN 130605
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
205 AM EDT FRI MAY 13 2011
OHC045-073-129-130730-
/O.CON.KILN.FF.W.0024.000000T0000Z-110513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
205 AM EDT FRI MAY 13 2011
...FLASH FLOOD WARNING CONTINUES FOR SOUTHEASTERN PICKAWAY...WESTERN
HOCKING AND SOUTHWESTERN FAIRFIELD COUNTIES UNTIL 330 AM EDT...
AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAIN HAD ENDED FOR THE WARNING AREA. HOWEVER...RUNOFF FROM THE
EARLIER EXCESSIVE RAIN WILL ALLOW FLASH FLOODING TO CONTINUE TO
OCCUR DURING THE EARLY MORNING HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAURELVILLE...TARLTON...WHISLER...AND THE HOCKING STATE FOREST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
FLOOD DANGERS ARE HARDER TO RECOGNIZE AT NIGHT. BE ESPECIALLY
CAUTIOUS.
&&
LAT...LON 3942 8260 3942 8274 3947 8274 3947 8282
3948 8283 3958 8286 3962 8253 3944 8251
$$
HATZOS938
WGUS71 KILN 130728
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 AM EDT FRI MAY 13 2011
OHC045-073-129-130737-
/O.EXP.KILN.FF.W.0024.000000T0000Z-110513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
328 AM EDT FRI MAY 13 2011
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PICKAWAY...WESTERN
HOCKING AND SOUTHWESTERN FAIRFIELD COUNTIES WILL EXPIRE AT 330 AM
EDT...
LOCAL LAW ENFORCEMENT HAS REPORTED NO ADDITIONAL PROBLEMS IN THE
WARNING AREA...WITH STREAMS AND CREEKS BEGINNING TO RECEDE...ENDING
THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3942 8260 3942 8274 3947 8274 3947 8282
3948 8283 3958 8286 3962 8253 3944 8251
$$
HATZOSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 12, 9:41 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 12, 9:41 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 941 PM EDT THU MAY 12 2011 .SYNOPSIS... LOW PRESSURE WILL SLOWLY MOVE INTO THE REGION THROUGH THE END OF THE WEEK BRINGING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CONVERGENCE ALONG OUTFLOW FROM STORM COMPLEX TO THE NORTHEAST OF THE REGION HAS RESULTED IN SOME NEW DEVELOPMENT ALONG THE SOUTHERN EDGE. AND IT IS NOT OUT OF THE QUESTION THAT A FEW CELLS IN THIS CONVERGENT LINE COULD BRUSH BY THE NORTHEAST CORNER OF THE FORECAST AREA OVER THE NEXT COUPLE OF HOURS...AND THEN THE FAR EASTERN ZONES LATER TONIGHT. OTHERWISE HAVE CONTINUED TO MONITOR CONVECTIVE TRENDS AHEAD OF MCV TREKKING THROUGH THE TENNESSEE/LOWER OHIO VALLEYS. REMNANTS OF ONGOING CONVECTION MAY STILL AFFECT SOUTHEAST ZONES IN THE NEXT FEW HOURS...ALTHOUGH THE ACTIVITY IS ON A WEAKENING TREND. CONTINUE TO LEAN TOWARDS WARMER GUIDANCE FOR LOWS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... VERTICALLY STACKED LOW PRESSURE SYSTEM WILL MOVE CLOSER TO THE AREA THROUGH THE PERIOD. THIS WILL BRING A GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS. LATEST GUIDANCE SUGGESTS THAT ONE BAND OF PRECIPITATION WILL LIFT NORTHEAST ACROSS THE AREA FRIDAY AFTERNOON AND EVENING. THEN THERE COULD BE A LULL WITH ACTIVITY INCREASING ONCE AGAIN LATE FRIDAY NIGHT. BUT AS OFTEN OCCURS WITH CONVECTION THESE TYPES OF DETAILS CAN CHANGE READILY. MOS BLEND LOOKED REASONABLE FOR FRIDAY HIGHS BUT STILL WENT ABOVE GUIDANCE FOR LOWS AS THE SURFACE LOW REMAINS WEST OF THE FORECAST AREA THROUGH SATURDAY MORNING. && .LONG TERM /SATURDAY THROUGH THURSDAY/... UPPER LEVEL LOWS WILL MEANDER THROUGH THE FA OVER THE WEEKEND AND INTO NEXT WEEK. THIS WILL KEEP PRECIP CHANCES ACROSS THE AREA THROUGH MONDAY. A BRIEF BREAK WILL OCCUR MONDAY NIGHT AND THEN PRECIP CHANCES WILL RETURN TUESDAY INTO THURSDAY. SOUTHERLY WINDS ON SATURDAY WILL ALLOW TEMPERATURES TO BE IN THE 70S HOWEVER WINDS WILL BECOME MORE WESTERLY TO NORTHERLY FOR MOST OF THE REMAINING TIME PERIOD. THIS COMBINED WITH CLOUD COVER AND PRECIP WILL LEAD TO COOLER TEMPERATURES WITH HIGHS IN THE UPPER 50S TO THE 60S. ALTHOUGH COOLER AIR MASS WILL BE IN PLACE LOW TEMPERATURES WILL ONLY DROP INTO THE 40S TO 50S DUE TO CLOUD COVER ACROSS THE AREA. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... ISOLATED SHOWERS ARE POSSIBLE...MAINLY SOUTH OF I-71 THROUGH 02Z. AFTER 02Z...WHAT REMAINS OF A LINE OF THUNDERSTORMS OVER INDIANA/KENTUCKY WILL APPROACH KCVG/KLUK/KDAY. AT THIS TIME...EXPECT THIS ACTIVITY TO BE WEAKENING DUE TO THE LOSS OF DAYTIME HEATING. HOWEVER...ENOUGH MAY REMAIN INTACT TO PRODUCE BRIEF SHOWERS AND THUNDERSTORMS THROUGH 05Z...MAINLY WEST OF A KDAY/KILN LINE. OVERNIGHT PATCHY FOG IS EXPECTED TO DEVELOP ONCE AGAIN WITH MAINLY MVFR CONDITIONS. KLUK MAY BRIEFLY DROP TO LIFR VISIBILITIES. THERE WILL BE LOW CHANCES OF SHOWERS ACTIVITY BEYOND 05Z THROUGH SUNRISE FRIDAY. AFTER 18Z FRIDAY A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE SW TO NE ACROSS THE AREA...AFFECTING MOST AIRPORTS AT SOME POINT DURING FRIDAY AFTERNOON AND EVENING. CURRENTLY HAVE VCSH AND CB TO REFLECT THIS...WITH TEMPOS BEING ADDED LATER. OUTLOOK...THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...LATTO SHORT TERM... LONG TERM...NOVAK AVIATION...LATTO
Hazardous weather outlook, May 12, 4:48 PM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 448 PM EDT THU MAY 12 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-132100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 448 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 12, 10:27 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1027 PM EDT THU MAY 12 2011
OHZ064-065-073-074-130315-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
1027 PM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS...SOUTHEASTERN
PICKAWAY...HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH 1115 PM
EDT...
AT 1019 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WHISLER...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKBRIDGE...SUGAR
GROVE...LOGAN AND BREMEN.
ALSO...CLEARPORT...HAYDENVILLE...ENTERPRISE...HIDEAWAY HILLS AND LAKE
LOGAN STATE PARK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3940 8282 3957 8289 3973 8241 3963 8237
3960 8237 3960 8235 3948 8230Special weather statement, May 13, 12:30 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 AM EDT FRI MAY 13 2011
OHZ064-130500-
PICKAWAY OH-
1230 AM EDT FRI MAY 13 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PICKAWAY COUNTY THROUGH
100 AM EDT...
AT 1226 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILLIAMSPORT...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CIRCLEVILLE...LOGAN ELM VILLAGE...PICKAWAY COUNTY AIRPORT...
RINGGOLD...AND AW MARION STATE PARK.
LAT...LON 3976 8285 3956 8285 3951 8282 3951 8309
3957 8318
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:27 PM EDT | Special Weather Statement | ILN | Hocking | 48 min |
| May 12, 11:04 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 116 min |
| May 13, 12:30 AM EDT | Special Weather Statement | ILN | Pickaway | 30 min |
| May 13, 3:29 PM EDT | Special Weather Statement | ILN | Brown, Clermont, Hamilton, Warren | 61 min |
| May 13, 3:56 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 37 min |
| May 13, 4:18 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton, Warren | 28 min |
| May 13, 4:56 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 64 min |
| May 13, 5:00 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Highland | 60 min |
| May 13, 5:09 PM EDT | Special Weather Statement | ILN | Auglaize | 51 min |
| May 13, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 24 min |
| May 13, 5:47 PM EDT | Areal Flood Advisory | ILN | Auglaize | 3 hr |
| May 13, 6:45 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| May 13, 7:42 PM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.